Dizzy Spells

Hi everyone, since my partner came home from hospital last November he has suffered dizzy spells. It has took until now for his GP to prescribe him something to.help. He is worried constantly and very rarely goes out as he is scared of falling or stumbling. When we ask his GP if these spells are permanent he says he can not judge it. As you can imagine this causes my partner stress on a daily basis.

Does anyone else who has suffered a brain injury or has a partner/family member have this problem.

10 Replies

oldestnewest
  • To scary if you are not satisfied with what your gp prescribed suggest you demand to see a neuro consultant dizziness is common but treatable

    Good luck and keep the faith

    Neil

  • Going to give it a week see if the pills work. Thank you for your comment its very much appreciated :D

  • When I first starting standing and walking I suffered big time dizziness but a course of pills and a few walks a day resolved the issue put down to being to weak and not good diet

    Neil

  • My partners dizzy spells can happen when he is lay down. They usually last between 5-20 secs at most. Hes just started a course of pills so fingers crossed they work! :D

  • My dizzyness was my ear. the blow to my head also affected my inner ear . I had a heamorrage in there to. Daef now in that ear but as i say i have another good one so i am better than most.worth asking about hun. knd regards Lainey

  • Thank you i will. He has not complained about ears. :D

  • i had dizzy spells and balance problems still do if im honest with myself .. think where i would start is the location of the brain injury and see what that particular part of the brain controls .. i damaged my cerebral stem where it mostly controls your involuntary muscles .. heart .. lungs .. mussle movement .. nerves .. etc

  • First few months I'd be very dizzy at times, which then became just the occasional full-on spin-out (VERY unpleasant) when my Fatigue Management was less than it should have been. Dr prescribed me Prochlorperazine (very common amongst the Head Injured with vertigo symptoms), but I didn't take it for long. Getting to the point, mine only became very rare two years after accident, and now I recognise the early signs (all a 'bit tilty') I can do some fairly brief mindful relaxation breathing stuff learned on an NHS Fatigue Management group to settle things. That's my first-hand impression, so may give a guide?

    So based on my experience anyway, they will hopefully become a receding issue for him, but the Dr is right; they can't see the future... Maybe more of an issue if suffering with a cold or similar? I did myself no favours by worrying/stressing about it, as that will exacerbate fatigue, which if that is a factor in the dizzyness is counter-productive. There is some value in that whole hippy-drippy eyes-closed conscious breathing business to try to calm things for ten minutes before then slowly and mindfully easing back into activity with no bending your head down or moving too quickly...

    If he finds that helpful, then in a situation where he wouldn't want the practice observed he could always excuse himself to the toilet and do it on the bog for 5 minutes; that was my get-out!

    Hope that's helpful

  • Thanm you for the comments. As of yet we do not know what part of the brain was damaged. Our only clue is what we witness daily. Its all trial and error.

  • I experience dizzy spells and room spinning sensations on a daily basis, sadly it is five & half years since my brain injury accident. I sometime feels as though I'm being tipped upside down, all very odd and unsettling and means I don't feel safe alone (although I am alone for much of the time). As there is no warning or pattern to such incidents I dare not drive as I realise it's not safe for me to so. I often stumble into things and only yesterday ended up dropping my recycling over the patio (broken glass everywhere).

    I have tried various tablets over the years but nothing has eased it and I've just had unplesant side effects from the medication. I really hope my reply hasn't been too depressing.

    Best wishes.

You may also like...